Kentucky, 2009Hail and Damaging Winds in Kentucky, June 3, 2009
June 3, 2009 · NWS LMK · 14 events in 7 counties and zones
A cold front that brought severe weather to the region on June 2nd continue to slowly sag south of the Ohio River on June 3rd, bringing marginally severe hail and damaging wind gusts to areas of central Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front that brought severe weather to the region on June 2nd continue to slowly sag south of the Ohio River on June 3rd, bringing marginally severe hail and damaging wind gusts to areas of central Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 3, 11:23 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 3, 11:23 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
123 PM EDT WED JUN 3 2009
.UPDATE FOR 18Z TAFS...
&&
.LATE MORNING UPDATE...
WILL DO ANOTHER MORNING UPDATE TO REMOVE MORNING WORDING. ADJUSTED
HIGH TEMPS TODAY BY LOWERING HIGHS OVER THE NRN BLUEGRASS AND
INCREASING HIGHS ACROSS THE SWRN CWA. TRIED TO ACCOUNT FOR A LATE
MORNING/EARLY AFTERNOON LULL IN PRECIP OVER THE WRN/SRN CWA IN THE
GRIDS...BUT HAVE LIKELY POPS EVERYWHERE BY LATE THIS AFTERNOON.
CURRENTLY...THE FRONTAL BOUNDARY IS LOCATED JUST NORTH OF LOUISVILLE
AND SOUTH OF HUNTINGBURG INDIANA. RESIDUAL MCV OVER WRN ARKANSAS
WILL MOVE EASTWARD AND THIS COMBINED WITH A SAGGING UPPER JET OVER
THE NRN CONUS WILL HELP SPARK SHOWERS AND STORMS. THINK MOST
CONVECTION WILL DEVELOP AFTER PEAK HEATING...SO LATER THIS AFTERNOON
ALONG AND AHEAD OF THE FRONTAL BOUNDARY. LATEST BUFKIT SOUNDINGS
FROM BWG SHOW QUITE THE UNSTABLE AIRMASS THIS AFTERNOON WITH MOSTLY
UNIDIRECTIONAL SHEAR. THE SDF BUFKIT SOUNDING ALSO INDICATES SOME
RECOVERY FROM THIS MORNINGS PRECIP. SO ALTHOUGH SHOWERS AND
EMBEDDED LINE SEGMENTS MAY DEVELOP ALONG THE NRN CWA ALONG THE
FRONT...THINK THE MORE OPTIMAL ENVIRONMENT FOR STRONG TO SEVERE
CELLS WILL BE ACROSS CENTRAL AND SOUTHERN KY LATER THIS AFTERNOON.
BOWING SEGMENTS WILL BE THE MAIN CONCERN WITH DMG WINDS/LARGE HAIL
BEING THE MAIN THREATS. ALSO ALTHOUGH MOVEMENT IS MODERATE...PWATS
ARE ABOUT AN INCH AND A HALF...SO HEAVY DOWNPOURS AND LOCALIZED
MINOR FLOODING ISSUES MAY ARISE.
MODELS CONTINUE TO FOCUS MOST OF THE PRECIP ACROSS THE SRN HALF OF
THE CWA AND SERN QUARTER LATER THIS EVENING...MAINLY BETWEEN THE
22-04Z TIME FRAME. BUT THINK ANY CONVECTION WILL BE HIGHLY DIURNALLY
DRIVEN...SO AM EXPECTING THE WORST OF IT BETWEEN 4-8PM EDT.
UPDATE OUT SOON.
&&
.MORNING UPDATE...
WILL DO A QUICK MORNING UPDATE TO INCREASE POPS ACROSS THE NRN THIRD
OF THE CWA TO LIKELY/NUMEROUS GIVEN THE QUICK DEVELOPMENT OF STORMS.
ONLY A WEAK CAP IN PLACE TODAY...SO EXPECT WIDESPREAD SHOWERS/STORMS
ALONG THE FRONTAL BOUNDARY (NEAR THE OHIO RIVER) AND MORE SCATTERED
BUT STRONGER CELLS ACROSS OUR SRN/SERN CWA.
UPDATE OUT SHORTLY.
&&
.SHORT TERM (TODAY AND TONIGHT)...
A BROAD TROUGH OVER SOUTHEAST CANADA WILL SHARPEN UP TODAY AS A
NUMBER OF S/WS MOVE THROUGH THE BASE. IN RESPONSE A SURFACE COOL
FRONT LOCATED FROM CENTRAL MISSOURI TO CENTRAL INDIANA AT 06Z WILL
DROP SOUTH THROUGH THE LOWER OHIO VALLEY. THIS WILL BE RESPONSIBLE
FOR INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS BEGINNING LATE
THIS MORNING AND CONTINUING THROUGH THE NIGHT.
THE POTENTIAL EXISTS FOR SOME STRONG STORMS WITH THE REGION LOCATED
IN THE RIGHT ENTRANCE REGION OF AN EXITING UPPER LEVEL JET MAX AND
INCREASING MID LEVEL WINDS. SO SOME LINE SEGMENTS ARE EXPECTED WITH
GUSTY WINDS BEING THE MAIN CONCERN. IN ADDITION TO THE THREAT OF
SEVERE STORMS HEAVY RAIN WILL ALSO BE A CONCERN. PW VALUES INCREASE
TO OVER 1.5 INCHES AND PRECIPITATION WILL BE ENHANCED BY AN AREA OF
LOW PRESSURE MOVING ALONG THE SLOW MOVING COOL FRONT THIS EVENING.
SO WIDESPREAD 1 INCH AMOUNTS ARE EXPECTED WITH SOME LOCATIONS
RECEIVING UP TO 2 INCHES IN HEAVIER STORMS.
WITH THE EXPECTED CLOUD COVER AND RAIN TEMPERATURES WILL BE COOLER
THAT YESTERDAY BUT READINGS ACROSS THE SOUTH ARE EXPECTED TO
QUICKLY WARM INTO THE 80S BEFORE THE RAIN BEGINS. READINGS TONIGHT
WILL FALL INTO THE UPPER 50S AND LOWER 60S.
.LONG TERM (THURSDAY THROUGH TUESDAY)...
A COOL DOWN IN STORE FOR THURSDAY AS THE SLOW MOVING FRONTAL
BOUNDARY ACROSS THE MIDWEST FINALLY MAKES IT/S WAY SOUTH OF THE
FORECAST AREA (FA). A FEW DRY DAYS AND A WARM UP WILL ARRIVE THIS
WEEKEND BEFORE ANOTHER FRONTAL BOUNDARY BRINGS PRECIP BACK TO THE
REGION FOR THE FIRST PART OF NEXT WEEK.
THURSDAY THROUGH SUNDAY...
BY THURSDAY MORNING...THE FRONTAL BOUNDARY SLOWLY TRACKING SOUTH
ACROSS THE MIDWEST OVER THE LAST FEW DAYS WILL FINALLY MAKE IT SOUTH
OF THE FA. WE WILL ENTER A MUCH MORE STABLE AIRMASS. WITH MOISTURE
STILL REMAINING IN THE AREA...WE SHOULD SEE SOME LEFT OVER RAIN
SHOWERS THURS MORNING...THEN DRYING OUT BY THURS NIGHT AS THE
BOUNDARY MOVES INTO THE GULF STATES. TEMPS THURS WILL BE QUITE COOL
IN THE UPPER 60S TO LOW 70S FOR HIGHS DEPENDING ON THE AMOUNT OF
SUNSHINE THAT/S ABLE TO PENETRATE THE DEPARTING CLOUD SHIELD. HIGHS
THURS WILL NEED TO BE TWEAKED AS CLOUD COVERAGE BECOMES MORE CERTAIN.
WE/LL HAVE A BRIEF PERIOD OF RIDGING ALOFT AND AT THE SFC FRI-SAT
ALLOWING FOR SUNNY SKIES AND DRY WEATHER. TEMPS WILL REBOUND BACK
INTO THE MID TO UPPER 80S FOR HIGHS BY SAT.
SATURDAY NIGHT AN UPPER WAVE AND WEAK SFC TROUGH WILL APPROACH THE
AREA BRINGING SLIGHT CHANCES FOR CONVECTION. UNDER INCREASING
DESTABILIZATION AND SOUTHERLY RETURN FLOW...ISLD CONVECTION STILL
LOOKS GOOD FOR SUN. MODELS HAVE BEEN CONSISTENT WITH THIS
CONVECTION AND SO POPS MAY BE UPPED FOR SUN IN COMING FORECASTS.
THE PREVIOUS FORECAST FOR MON-TUES REMAINS UNCHANGED. THE PREVIOUS
DISCUSSION IS AS FOLLOWS:
MONDAY THROUGH TUESDAY...
FOR MON AND TUE...QUASISTNRY BNDRY ACRS SRN INDIANA...SHUD GET A SWD
NUDGE AS A WAVE OF LOW PRES PASSES TO THE NE AND CANADIAN HI PRES
BUILDS IN FROM THE NW. IT APPEARS CONVECTION DURG THIS PERIOD SHUD
BE MOST WIDESPREAD (THOUGH STILL SCATTERED) WITH LOWER TEMPS AND
DEWPOINTS TUE/TUE NIGHT AFTER FROPA.
&&
.AVIATION (18Z TAFS)...
COLD FRONTAL BOUNDARY LOCATED JUST NORTH OR RIGHT ON SDF CURRENTLY
WILL CONTINUE TO SLOWLY SAG SOUTHWARD TODAY. AHEAD OF THIS FRONT FOR
BWG MAINLY...SHRA/TSRA SHOULD ERUPT LATE THIS AFTERNOON...PRODUCING
SCATTERED TS THROUGH 23Z...AND WIDESPREAD TSRA MOST LIKELY BETWEEN
23Z-04Z. HAIL AND GUSTY WINDS MAY ACCOMPANY ANY STORM AFFECTING BWG
THROUGH 06Z THURS.
FURTHER NORTH...SHRA/TSRA WILL BE POSSIBLE ALONG THE FRONT WHICH
WILL MAINLY AFFECT SDF AND LEX. SCT SHRA/TSRA WILL BE POSSIBLE
THROUGH 23Z...AND THEN MORE NUMEROUS SHRA WITH VCTS THEREAFTER. WITH
ANY STORMS...IFR VSBYS AND LOW MVFR CIGS WILL BE POSSIBLE.
BEHIND THE FRONT...MAINLY AFTER 03Z FOR SDF/LEX AND AFTER 09Z FOR
BWG...MVFR CIGS WILL BE COMMON WITH 2-4SM VSBYS FROM RA/BR. WINDS
WILL TURN NERLY AS THE FRONT SAGS SOUTHWARD. SDF WILL BE THE FIRST
TO CLEAR OUT THRS...MOST LIKELY AFTER 16Z.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
SHORT TERM...JA
LONG TERM....AML
AVIATION.....AL
UPDATES......AL
Hazardous weather outlook, Jun 3, 9:50 AM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1150 AM EDT WED JUN 3 2009
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-040830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1150 AM EDT (1050 AM CDT) WED JUN 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE BLUEGRASS
REGION...PRODUCING HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING.
LATER THIS AFTERNOON...THUNDERSTORMS WILL REDEVELOP ALONG AND AHEAD
OF AN APPROACHING FRONTAL BOUNDARY NEAR THE OHIO RIVER. THE
STRONGEST STORMS WILL OCCUR LATE AFTERNOON AND EVENING...AND WILL BE
CAPABLE OF PRODUCING STRONG WIND GUSTS UP TO 60 MPH...HAIL TO THE
SIZE OF QUARTERS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. IN
ADDITION...MOST OF THE STORMS WILL PRODUCE TORRENTIAL
DOWNPOURS...WHERE UP TO AN INCH OF RAIN IN A SHORT PERIOD OF TIME
WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ISOLATED THUNDERSTORMS MAY DEVELOP SATURDAY NIGHT INTO SUNDAY AHEAD
OF THE NEXT WEATHER SYSTEM. THUNDERSTORMS WILL BECOME MORE NUMEROUS
BY MONDAY AND TUESDAY AS THE FRONT ASSOCIATED WITH THIS WEATHER
SYSTEM DRAWS CLOSER TO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING.
AL
In the hours before
Special weather statement, Jun 3, 7:26 AM CST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 AM EDT WED JUN 3 2009
KYZ036-031400-
SCOTT-
926 AM EDT WED JUN 3 2009
...A THUNDERSTORM WITH STRONG WINDS APPROACHING SCOTT COUNTY...
AT 923 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF FRANKFORT...AND MOVING EAST AT 35
MPH.
CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE HALF INCH...AND STRONG GUSTY WINDS OF
AROUND 45 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE...
NEAR SAND LICK AROUND 930 AM EDT.
NEAR GEORGETOWN AROUND 940 AM EDT.
NEAR OXFORD AROUND 945 AM EDT.
NEAR NEWTOWN AROUND 950 AM EDT.
NEAR GEORGETOWN SCOTT COUNTY AIRPORT AROUND 955 AM EDT.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
125 AND 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
AL
Special weather statement, Jun 3, 7:45 AM CST, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
945 AM EDT WED JUN 3 2009
KYZ036-037-041-042-031415-
BOURBON-FAYETTE-HARRISON-SCOTT-
945 AM EDT WED JUN 3 2009
...STRONG THUNDERSTORMS WITH GUSTY WINDS AFFECTING SCOTT COUNTY AND
APPROACHING BOURBON...FAYETTE AND HARRISON COUNTIES...
AT 942 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF GEORGETOWN...TO THE TOWN OF GEORGETOWN...TO 6 MILES SOUTHWEST OF
GEORGETOWN...AND MOVING EAST AT 30 MPH.
FREQUENT DEADLY LIGHTNING...VERY HEAVY RAIN UP TO ONE HALF INCH OF
RAINFALL...PEA SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 MPH
ARE POSSIBLE WITH THESE STORMS...ESPECIALLY FOR THE TOWN OF
GEORGETOWN.
THESE STORMS WILL BE...
NEAR OXFORD AROUND 950 AM EDT.
NEAR SADIEVILLE AROUND 1000 AM EDT.
NEAR GEORGETOWN SCOTT COUNTY AIRPORT AROUND 1005 AM EDT.
NEAR CENTERVILLE AROUND 1010 AM EDT.
NEAR CONNERSVILLE AROUND 1015 AM EDT.
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
69 AND 75.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
118 AND 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
AL
Special weather statement, Jun 3, 8:14 AM CST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1014 AM EDT WED JUN 3 2009
KYZ037-041>043-048-049-031500-
BOURBON-CLARK-FAYETTE-HARRISON-JESSAMINE-NICHOLAS-
1014 AM EDT WED JUN 3 2009
...THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT
BOURBON...CLARK...FAYETTE...HARRISON...JESSAMINE AND NICHOLAS
COUNTIES...
AT 1010 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
CYNTHIANA...TO PARIS...AND TO NICHOLASVILLE...AND MOVING EAST AT 35
MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH...PEA SIZE HAIL AND GUSTY WINDS OF AROUND 35 TO
40 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE...
NEAR CLINTONVILLE AROUND 1020 AM EDT.
NEAR CARLISLE AROUND 1025 AM EDT.
NEAR FORD AROUND 1035 AM EDT.
NEAR WINCHESTER AROUND 1040 AM EDT.
NEAR RUCKERVILLE AROUND 1045 AM EDT.
NEAR TRAPP AROUND 1050 AM EDT.
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 98...AND INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
AL
Special weather statement, Jun 3, 10:08 AM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1208 PM EDT WED JUN 3 2009
KYZ063-064-074-076-031630-
BARREN-GREEN-HART-METCALFE-
1108 AM CDT WED JUN 3 2009
...STRONG THUNDERSTORM OVER FAR NORTHERN METCALFE COUNTY...
AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTHWEST OF EDMONTON...AND MOVING
NORTHEAST AT 15 MPH.
FREQUENT DEADLY LIGHTNING...VERY HEAVY RAINFALL...UP TO DIME SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL BE...
NEAR THREE SPRINGS AROUND 1115 AM CDT.
NEAR KNOB LICK AROUND 1120 AM CDT.
NEAR CENTER AROUND 1125 AM CDT.
NEAR SULPHUR WELL AROUND 1130 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
AL
Special weather statement, Jun 3, 11:10 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
110 PM EDT WED JUN 3 2009
KYZ077-031800-
ADAIR-
1210 PM CDT WED JUN 3 2009
...STRONG THUNDERSTORM PRODUCING HAIL AND HEAVY RAIN AFFECTING ADAIR
COUNTY...
AT 1208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF BREEDING...OR 33 MILES NORTH
OF CELINA...AND MOVING EAST AT 20 MPH.
FREQUENT DEADLY LIGHTNING...VERY HEAVY RAIN...PENNY SIZE HAIL...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL BE...
NEAR GRADYVILLE AROUND 1215 PM CDT.
NEAR COLUMBIA AROUND 1235 PM CDT.
NEAR GLENS FORK AROUND 1240 PM CDT.
NEAR CROCUS AROUND 1245 PM CDT.
NEAR MONTPELIER AROUND 1250 PM CDT.
NEAR VESTER AROUND 1255 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
AL
Special weather statement, Jun 3, 11:44 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
144 PM EDT WED JUN 3 2009
KYZ066-078-031830-
CASEY-RUSSELL-
144 PM EDT WED JUN 3 2009
...STRONG THUNDERSTORM PRODUCING HAIL OVER ADAIR COUNTY MOVING INTO
CASEY AND RUSSELL COUNTIES...
AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF JAMESTOWN...OR 23 MILES
NORTHWEST OF MONTICELLO...AND MOVING EAST AT 20 MPH.
FREQUENT DEADLY LIGHTNING...VERY HEAVY RAINFALL...PENNY SIZE
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED
WITH THIS STORM.
THIS STORM WILL BE...
NEAR SALEM AROUND 105 PM CDT.
NEAR PHIL AROUND 215 PM EDT.
NEAR WINDSOR AROUND 220 PM EDT.
NEAR MINTONVILLE AROUND 230 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
AL
Event by event
7 thunderstorm wind, 5 hail, 2 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Barren
- When
- June 3, 12:26 PM CST
- Where
- Barren County, 1.3 mi WSW of Temple Hill
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 36.870, -85.850
Eight inch diameter tree limbs were downed and pea sized hail fell.
Thunderstorm Wind, Allen
- When
- June 3, 1:30 PM CST
- Where
- Allen County, 1.11 mi W of Scottsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.750, -86.200
Trees were downed in Scottsville.
Hail, Breckinridge
- When
- June 3, 2:00 PM CST
- Where
- Breckinridge County, 1.76 mi SW of Mooleyville
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.000, -86.490
Thunderstorm Wind, Meade
- When
- June 3, 3:07 PM EST
- Where
- Meade County, Rhodelia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.000, -86.420
Numerous trees were downed in Rhodelia and a roof was blown off a hay barn on Popham Road.
Hail, Breckinridge
- When
- June 3, 2:10 PM CST
- Where
- Breckinridge County, Mooleyville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.020, -86.470
Emergency manager also estimated wind gusts around 60 mph.
Thunderstorm Wind, Allen
- When
- June 3, 2:24 PM CST
- Where
- Allen County, 2.16 mi NE of Halifax
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.850, -86.200
Trees were downed along Old Cemetery Road.
Hail, Meade
- When
- June 3, 4:08 PM EST
- Where
- Meade County, Garrett
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.900, -86.120
Dime to nickel size hail was falling near Highway 60 and Highway 144.
Thunderstorm Wind, Meade
- When
- June 3, 4:10 PM EST
- Where
- Meade County, Guston
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.880, -86.220
A tree was downed and laying on Highway 60 near the Breckinridge County line.
Thunderstorm Wind, Hardin
- When
- June 3, 4:30 PM EST
- Where
- Hardin County, 0.55 mi W of Rogersville
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.820, -85.940
Power lines were downed in Radcliffe.
Hail, Hardin
- When
- June 3, 4:36 PM EST
- Where
- Hardin County, 0.55 mi W of Rogersville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.820, -85.940
Hail, Hardin
- When
- June 3, 4:57 PM EST
- Where
- Hardin County, 3.06 mi ENE of Long View
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.800, -85.870
Spotter reported 50 mph winds along with nickle sized hail.
Heavy Rain, Hardin
- When
- June 3, 6:25 PM EST
- Where
- Hardin County, Glendale
- Reported by
- COOP Observer
- Coordinates
- 37.600, -85.920
Heavy rain of 1.85 inches fell over a two hour period. Water was ponding in low lying areas but roads were passable.
Heavy Rain, Grayson
- When
- June 3, 5:29 PM CST
- Where
- Grayson County, 0.69 mi S of Clarkson
- Reported by
- Trained Spotter
- Coordinates
- 37.490, -86.220
Heavy rain of 2.50 inches over a couple of hours caused some minor flooding in Clarkson.
Thunderstorm Wind, Lincoln
- When
- June 3, 7:26 PM EST
- Where
- Lincoln County, 0.55 mi E of Stanford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.530, -84.660
Trees were downed in Stanford and just west of Stanford on Hatcher Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in California, June 3, 20092 deaths · 8 injured · $126,000 · 1 in hail · 5 events
- Tornado and Hail in Virginia, June 3, 20091 death · $300,000 · EF1 · 46 events
- Flash Flood and Hail in North Carolina, June 3, 20091 death · $2.0 million · 1 in hail · 13 events
- Tornado and Hail in Texas, June 3, 20091 death · $6,000 · EF0 · 6 events
- Lightning Strike in California, June 3, 20091 death · 1 event
- Flash Flooding and Hail in Arkansas, June 3, 2009$197,000 · 1.75 in hail · 15 events
- Flash Flood and Damaging Winds in Arkansas, June 3, 2009$100,000 · 54 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, June 3, 2009$64,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 3, 2009$13,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Louisiana, June 3, 2009$40,000 · 58 kt wind · 13 events
- Hail and Damaging Wind in Tennessee, June 3, 2009$50,000 · 1.75 in hail · 4 events
- Damaging Winds in Virginia, June 3, 2009$38,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176518, 176519, 176511, 176520, 176512, 176521, 176513, 176522, 176523, 176514, 176515, 176516, 176517, 176524.